Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 8, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 10, 2000, 8:33 PM CST for Pike County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2000, 8:33 PM CST (02:33 UTC)
- Expired
- Mar 10, 2000, 9:00 PM CST
- In force
- 27 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Pike County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 5:45 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 570 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 110235 SVRNEW MSC113-110300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 833 PM CST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 900 PM CST * AT 833 PM CST A SEVERE THUNDERSTORM WITH PRODUCING HAIL UP TO THE SIZE OF QUARTERS WAS LOCATED NEAR MCCOMB THIS STORM WAS MOVING TO THE NORTHEAST AT 35 MPH.. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... SUMMIT MCCOMB PRICEDALE A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 2:50 PM CST, 5 hours 43 minutes earlier.
Area forecast discussion, Mar 10, 2:50 PM CST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
250 PM CST FRI MAR 10 2000
MODELS IN SIMILAR IN SYNOPTIC FEATURES THE NEXT 48 HOURS. INITIAL WK
S/W TROF MOVING E OUT OF TX INTO THE MS VALLEY TRIGGERING SCT
SHWRS/TSTMS ACRS NRN/CNTRL LA AND MUCH OF MS THIS AFTERNOON.
AIRMASS BECOMING INCREASINGLY UNSTABLE OVER THE REGION AHEAD OF A
STRONG COLD FRONT AND ASSOCIATED UPPER AIR DISTURBANCE MOVING EWD
INTO TX/OK THIS AFTERNOON. SCT TSTMS NOW MOVING THRU NCNTRL TX
TOWARDS THE LOWER MS VALLEY WILL SPREAD ACROSS THE AREA LATE TONIGHT
AND EARLY SAT. PORTIONS OF THE LOWER MS VALLEY WILL BE IN COUPLED
JETS LATE TONIGHT AND EARLY SAT FOR UPPER SUPPORT FOR POSSIBLY A FEW
SVR TSTMS. HOWEVER LOW LEVEL WINDS ARE FORECAST TO VEER MORE SW TO W
WHICH DIMINISHES THE LOW LEVEL SUPPORT. HOWEVER WILL CONTINUE THREAT
OF POSSIBLE SEVERE TSTMS LATE TONIGHT AND EARLY SAT. HOWEVER
GREATEST RISK SHOULD BE N OF THE TIDAL LAKES IN SE LA. L.I.'S
SHOULD BE IN THE -5 RANGE WITH FAIRLY GOOD CAPES INDICATED. COLD
FRONT SHOULD BE PRECEDED BY A FRONTAL TROUGH AND TSTMS SHOULD
BASICALLY BE AHEAD OF THIS TROUGH. COLD FRONT WILL CLEAR THE AREA BY
LATE SAT MORNING. HOWEVER POST FRONTAL CLOUDS WILL LIKELY OVER
SPREAD THE REGION BY MID-DAY SAT. WITH THE PASSAGE OF THE UPPER
TROUGH BY SAT NIGHT SKIES WILL CLEAR AND MUCH COOLER AND DRIER AIR
WILL HAVE OVERSPREAD THE REGION. THUS A SHARP CHANGE IN THE
WEATHERN PATTERN IS SHAPING UP FOR THIS WEEKEND INTO EARLY NEXT WEEK.
IN THE EXTENDED RANGE FORECAST...NOGAPS AND MRF BOTH INDICATE
ANOTHER STRONG S/W TROUGH IN THE ZONAL FLOW TO DEEPEN OVER THE
SOUTHERN PLANS BY MID-WEEK BRINGING ANOTHER THREAT OF MUCH NEEDED
RAIN TO THE REGION.
QPF TONIGHT AND EARLY SAT...MOSTLY 1/4 TO 1/2 INCH WITH ISOLATED
AMOUNTS TO ONE INCH DUE TO EXPECTED RAPID MOVEMENT OF TSTMS.
MCB 57/63/37/65 6300 BTR 60/65/40/64 5300
MSY 65/70/"47/63 3400 BIX 67/72/43/63 2400
.NEW...SMALL CRAFT ADVISORY IS IN EFFECT FOR ATCHAFALAYA RIVER TO
PASCAGOULA.
LA...NONE.
MS...NONE.
05In the hours before
Special weather statement, Mar 10, 7:10 PM CST, 1 hour 23 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-111200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 710 PM CST FRI MAR 10 2000 THE THREAT OF SEVERE WEATHER WILL CONTINUE THROUGH THE NIGHT ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI AS A STRONG UPPER LEVEL DISTURBANCE AND STRONG COLD FRONT APPROACH THE REGION FROM THE WEST. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS WILL BE THE MAIN THREATS WITH THIS STORM SYSTEM ALTHOUGH AN ISOLATED TORNADO IS ALSO POSSIBLE. FOR MORE INFORMATION...VISIT THE NEW ORLEANS/BATON ROUGE NATIONAL WEATHER SERVICE FORECAST OFFICE WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE LETTERS).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 9:47 AM CST | Severe Thunderstorm Warning | LIX | Jackson | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.